MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE

IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE
Model Number 15522
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Eye Injury (1845); Eye Burn (2523)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following information was not provided by the treating physician and treatment centre: · patient identifier.· age of the patient/date of birth.· gender.· weight.· ethnicity.· race.810 nm ophthalmic laser systems are intended to deliver thermal (laser) energy to deliver an insult (burn) to the ciliary body.Conjunctival burns are a known and predicted complication associated with the use of any 810nm ophthalmic laser system (console and delivery device) when used to deliver transscleral treatment.Conjunctival burns are typically superficial and typically pose no long-term threat to the patient (i.E., no adverse effect on patient disease state, no requirement for additional future care).Typically, these burns resolve within 24-48 hours post op without additional intervention.The result of these burns requires no post-operative management nor change to the post-operative medication regimen within the normal post-operative appointment schedule.The most likely cause of the reported adverse event is suspected to be contamination (e.G., blood, tissue or betadine) on the probe tip when the laser was activated.The micropulse p3 delivery device ifu warns that contamination at tip may cause ophthalmic burns: "contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns.Excessive energy may cause equatorial burns.Heavy perilimbal conjunctival pigmentation may result in local absorption and burns; therefore, avoid areas of heavy perilimbal pigmentation".The micropulse p3 delivery device ifu warns that use in pigmented eyes may cause ophthalmic burns: "heavy perilimbal conjunctival pigmentation may result in local absorption and burns; therefore, avoid areas of heavy perilimbal pigmentation." the user reported that there was pigmentation present in the surgical field.
 
Event or Problem Description
A female patient with a known history of chronic angle closure glaucoma presented with conjunctival burns in both the left and right eye during treatment with the micropulse p3 probe delivery device.A peribulbar anesthetic was applied to both eyes and a liquid interface, systane gel, was used during the procedure.The following treatment settings were used on the patient: power settings: 3000mw, sweep speed velocity: about 180 degree over 90 second, number of sweeps used: 2x90 seconds with some overlap.Moderate pressure was applied during sweeping with the probe while treating the eyes.There were no other complications, such as sub-conjunctival hemorrhage or blood present on the surgical field, pigmentation lesions or dark areas of pigmentation present in the surgical field.The patient was given two tubes of antibiotic/steroid ointment along with tapes and patches to dress the eye on discharge.On follow up with the patient on the second post-operative day, the patient was doing well and the conjunctiva was healing satisfactorily.The intraocular pressure was reduced from the pre-laser in both the eyes.

Brand Name
MICROPULSE P3 DEVICE
Common Device Name
MP3 PROBE
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave.
mountain view CA 94043 9149
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella ave
mountain view CA 94043 9149
Manufacturer Contact
nimrta tandan
1212 terra bella ave.
mountain view, CA 94043-9149
MDR Report Key19539396
Report Number2939653-2024-00002
Device Sequence Number20387528
Product Code GEX
UDI-Device Identifier00813125016647
UDI-Public00813125016647
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15522
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Initial Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale